topicLogo

Jaundice

What is Jaundice?

Jaundice is a yellowish pigmentation of the skin, the sclerae (whites of the eyes), and other mucous membranes caused by increased levels of bilirubin in the blood.It is increased levels of bilirubin in the extracellular fluid. It can also seen in patient suffering from liver disease.

- Written by

Questions and answers on "Jaundice"

I had Jaundice with count of 43 in November last week and also during same time I had Chicken Pox . After a week the count went up to 55( ALT ) SGPT .This was in December start. On 8th Dec it came down to 27 ALT. Today on 24th Dec it is now 37 ALT. There is mild mild pain near liver area. What to do and is 27-37 increase in count normal ?
Hello, bhavesshenoy,
From your history, it sounds like your liver tests were abnormal
during the viral infection of chicken pox. It is not unusual to see the
elevated enzymes during a viral infection such as this.
You say that the enzyme levels were down in December. That shows
you are recovering...
Read Full Thread     Ask a Doctor Now »
Hi,
My father is 62 years old .He was detected having Gland TB on oct 2012 and continuing r-cinex as part of treatment from last 4 months.I between he has suffered from mild jaundice which was treated along with TB and he recovered .But recently he is having swelling at his palm and feet .Its so painful he is not being able to fold his figures too. Please suggest is this is the side effect of prolonged medication and if it is going to be very serious.Also if there is any way to get rid of this while continuing medication...
Thanks in advance
AAAAA
Hello,
Thanks for the query to H.C.M. Forum.
R cinex ( rifampicin + isoniazide ) having following side effects.
Rash/itching (swelling)muscles cramps, /aches, nausea, vomiting, red colored urine, jaundice.
These side effects increases in elderly & children patients.
As medication for Tuberculosis...
Read Full Thread     Ask a Doctor Now »
Sir iam 23 years old boy.iam suffering from jaundice since march 2012.I take lot of madicens of different consultants.My billruibn level is sometimes 1.5 and after few days 2 and vice versa.But my sgpt and sgot is always normal.Doctors told me this is different jaundice and this is not going to harm u in life.But sometimes i fell pinches in lower abdomen .Other wise all things are normal.i want to vanish jaundice.Is it really this jaundice is not going to harm me in life.Ans plz
Hi and welcome to HCM.
It sounds like some congenital liver enymal disorder and usually this is not harmful at all and it wont cause serious conseuances.But you should rule out some other more serious liver conditions such as hepatitis or autoimmune disorders. also gallbladder stones can cause...
Read Full Thread     Ask a Doctor Now »
hello sir , my name is savitendra and i m sufferring from jaundice from last 1 month according to report my billrubin increases to 7.86 then lower down to 1.4 and then again it start increasing and now my sgot and sgpt levels are also increases to 1185 and 1395 respectively i do not drink alchohol or smoke and i mcontiniusily taking boiled food too and please tell what should i eat to reduce ot/pt levels
Hello, 1050savi,
I am sure that your doctor has told you the cause of jaundice.
The levels of enzyme suggests you have some type of acute Hepatitis.
If it is related to eating or drinking some contaminated food , more
likely you have Type-A Hepatitis. The other ones are Type-B & C.
Again , the...
Read Full Thread     Ask a Doctor Now »
in each of my two delivery my babies had severe jaundice . I am G6PD partial deficient. my husband and I had tested for hepatitis and the results was -ve. kindly advice us on any possible causes of severe jaundice in babies. nana
Dear Nana,
you dint mention what is your age of you babies are they neonate or? YOu said that G6PD that are physiological jaundice . You had always high bilirubin levels..
YOu also mention you are hepatitis +ve....
If you had G6PD there is chance of hereditary to your babies also which had high...
Read Full Thread     Ask a Doctor Now »
Hi Neonatology Dept Doctor,
my nephew is suffering with several problems. He borned sygerian and little pre-mature, with 2.5KG weight. After his birth he had jaundice for some days, as soon as he got up from jaundice, he started becoming weak. he was having loosing motions and body rashes. we consulted to doctors, they asked for many test like ct scan and some more, everything was normal in the tests. but his condition was not getting improved. One of doctors asked for stool test and said its simply dehydration. Any doctors medicine suits him for 2-3 days, and then he starts with loose motion and body rashes. Now he is admitted in hospital from last 2-3 days and there is no improvement in his health. Doctor is saying he has some Brain problem, heart problem and skin problem also, they are not telling the problem properly. He has become very weak that we can count his bones.
Please help and suggest.
Your nephew seems to be suffering from some infections which could be in the gut, blood or urine. Other possibility is ,if he is on bottle milk, it could be milk allergy. Best is to consult some well experienced Pediatrician in your town or at a bigger hospital nearby.
Read Full Thread     Ask a Doctor Now »
My daughter is four days old and was born with jaundice , her jaundice level is at 21 today coming from 18.5 yesterday. Yesterday we received two biliblankets and had her wrapped in them for the twelve hours in between receiving them and going to the dr. The doctor this morning said she looked great. Should I be concerned?
morelikely she has physiological jaundice, pretty common
can u shed some more light on the age of baby ( i mean preterm or normal term baby)
is there any history of maternal jaundice during pregnancy?
well if it persist, the jaundice might need further evaluation for its cause but we have to...
Read Full Thread     Ask a Doctor Now »
i have a jaundice before 10 days at that time my total billirubin is 12 (d-10 &i-2)and sgpt is 381after three days again my billirubin is 10 (d-8&i-2)and sgpt 284,aftre 5 days i had total billirubin was 15(d-12&i-3)so what is the plan of treatment?i have taking a sorbilene,duphalac,digene,hepamerz,supradyn, glucose powder.
Hi, Ashish,
I think you require thorough investigations as your bilirubin is much higher and sgpt in comparison not that much raised.
Find out whether there is any obstruction to the billiary passage?
Consult your Family Physician, he will guide you more regarding the investigations and line of...
Read Full Thread     Ask a Doctor Now »
hi ,my age is 27,i got jaundice 4 years back,i have taken medicine for it and it is cured .my question is if i kiss a girl now ,the viruses will it passes to her
Sir, it depends on the cause of jaundice, if u ave had hepatitis b then it vill be transmittd so do let me know the cause of jaundice, u can mail me the discharge summary and i would let u know, rjhornet80@gmail.com
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Jaundice

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor